Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 26, 2014, 1:44 PM MST for 4 counties in Nebraska. It took effect at Jan 26, 2014, 9:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 1:44 PM MST (20:44 UTC)
- In effect from
- Jan 26, 2014, 9:00 PM MST
- Expired
- Jan 27, 2014, 3:17 AM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Morrill County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 181 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS45 KCYS 262044 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 144 PM MST SUN JAN 26 2014 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT ACROSS NORTHWEST NEBRASKA... .AN ARCTIC FRONT MOVING SOUTHWARD OUT OF CANADA WILL BRING A VERY COLD AIRMASS ALONG WITH GUSTY WINDS TO THE REGION TONIGHT AND MONDAY. ALTHOUGH LITTLE SNOW IS EXPECTED...GUSTY WINDS UP TO 35 MPH AND TEMPERATURES NEAR OR SLIGHTLY BELOW ZERO WILL PRODUCE EXTREMELY COLD WIND CHILLS TONIGHT AND INTO MONDAY MORNING. NEZ002-003-021-095-096-271200- /O.NEW.KCYS.WC.Y.0003.140127T0400Z-140127T1500Z/ DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...HARRISON...AGATE 144 PM MST SUN JAN 26 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST MONDAY. * WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO...MAINLY AFTER MIDNIGHT. * TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL RANGE FROM ZERO TO 10 BELOW ZERO IN THE MORE SHELTERED VALLEYS. * IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ TT
2 follow-up statements
305 WWUS45 KCYS 270428 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 928 PM MST SUN JAN 26 2014 ...DANGEROUS WIND CHILLS ACROSS THE NORTHERN NEBRASKA PANHANDLE THROUGH EARLY MONDAY... ...LIGHT TO MODERATE SNOW TO CONTINUE OVER THE MOUNTAINS AND ADJACENT HIGH PLAINS THROUGH MONDAY EVENING... .AN ARCTIC COLD FRONT MOVING SOUTH OUT OF CANADA WILL BRING VERY COLD AIR AND GUSTY WINDS TO THE REGION TONIGHT AND MONDAY. IN THE NORTHERN NEBRASKA PANHANDLE...TEMPERATURES NEAR OR SLIGHTLY BELOW ZERO WILL COMBINE WINDS OF UP TO 15 MPH TO PRODUCE DANGEROUS WIND CHILLS. ACCUMULATING SNOW IS EXPECTED OVER SOUTHEAST WYOMING AS ANOTHER WEATHER DISTURBANCE MOVES ACROSS THE AREA. LIGHT SNOW WILL TAPER OFF LATE THIS EVENING BEFORE PICKING UP AGAIN BY SUNRISE MONDAY. LIGHT TO MODERATE SNOW IS EXPECTED TO PERSIST THROUGH MONDAY NIGHT OVER MUCH OF SOUTHEAST WYOMING. THE HEAVIEST SNOW WILL OCCUR OVER THE INTERSTATE 80 CORRIDOR BETWEEN LARAMIE AND CHEYENNE...AND THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES. WYZ106-115>118-271630- /O.NEW.KCYS.WW.Y.0002.140127T0428Z-140128T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 928 PM MST SUN JAN 26 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 8 PM MST MONDAY. * TIMING...SNOW WILL TAPER OFF LATE THIS EVENING...BEFORE INCREASING AGAIN BY SUNRISE MONDAY. LIGHT TO MODERATE SNOW WILL PERSIST THROUGH LATE MONDAY. * TOTAL SNOW ACCUMULATIONS...GENERALLY 2 TO 4 INCHES...WITH HIGHER AMOUNTS POSSIBLE OVER THE SOUTHERN LARAMIE RANGE. * IMPACTS...AREA ROADWAYS WILL BECOME SLICK AND SNOW COVERED. MOTORISTS ARE ADVISED TO USE CAUTION AND ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE AND NOTIFY FRIENDS AND RELATIVES OF YOUR TRAVEL INTENTIONS PRIOR TO VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ112-114-271630- /O.NEW.KCYS.WW.Y.0002.140127T0428Z-140128T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 928 PM MST SUN JAN 26 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST TUESDAY. * TIMING...SNOW WILL GRADUALLY INCREASE IN COVERAGE AND INTENSITY OVER THE SNOWY AND SIERRA MADRE MOUNTAINS TONIGHT...AND CONTINUE THROUGH EARLY TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...6 TO 8 INCHES. LOCALLY HIGHER AMOUNTS POSSIBLE ON NORTH FACING SLOPES. * IMPACTS...AREA ROADWAYS WILL BECOME SLICK AND SNOW COVERED. MOTORISTS ARE ADVISED TO USE CAUTION AND ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE AND NOTIFY FRIENDS AND RELATIVES OF YOUR TRAVEL INTENTIONS PRIOR TO VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ NEZ002-003-021-095-096-271500- /O.CON.KCYS.WC.Y.0003.000000T0000Z-140127T1500Z/ DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...HARRISON...AGATE 928 PM MST SUN JAN 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY. * WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO...MAINLY AFTER MIDNIGHT. * TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL RANGE FROM ZERO TO 10 BELOW ZERO IN THE MORE SHELTERED VALLEYS. * IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ HAMMER/CLAYCOMB
862 WWUS45 KCYS 271017 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 317 AM MST MON JAN 27 2014 ...OCCASIONAL LIGHT TO MODERATE SNOW WILL CONTINUE OVER THE MOUNTAINS AND ADJACENT HIGH PLAINS OF SOUTHEAST WYOMING THROUGH THIS EVENING... .AN ARCTIC COLD FRONT MOVING SOUTH OUT OF CANADA WILL BRING MUCH COLDER TEMPERATURES TODAY. OCCASIONAL LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS EVENING OVER MUCH OF SOUTHEAST WYOMING...ENDING TONIGHT. THE HEAVIEST SNOW WILL OCCUR ALONG THE INTERSTATE 80 CORRIDOR BETWEEN LARAMIE AND CHEYENNE...AS WELL AS THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES. NEZ002-003-021-095-096-271130- /O.CAN.KCYS.WC.Y.0003.000000T0000Z-140127T1500Z/ DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...HARRISON...AGATE 317 AM MST MON JAN 27 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY FOR PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. LIGHT WINDS COMBINED WITH TEMPERATURES OF 10 TO 15 DEGREES WILL PRODUCE WIND CHILL VALUES FROM -5 TO 5 DEGREES. $$ WYZ106-115>118-280000- /O.CON.KCYS.WW.Y.0002.000000T0000Z-140128T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 317 AM MST MON JAN 27 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...LIGHT SNOW WILL PERSIST THROUGH EARLY THIS EVENING. * TOTAL SNOW ACCUMULATIONS...TWO TO FOUR INCHES...WITH HIGHER AMOUNTS OVER THE SOUTHERN LARAMIE RANGE. * IMPACTS...AREA ROADWAYS WILL BE SLICK AND SNOW COVERED. MOTORISTS ARE ADVISED TO USE CAUTION AND ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE AND NOTIFY FRIENDS AND RELATIVES OF YOUR TRAVEL INTENTIONS PRIOR TO VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ112-114-280000- /O.CON.KCYS.WW.Y.0002.000000T0000Z-140128T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 317 AM MST MON JAN 27 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. * TIMING...OCCASIONAL LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH EARLY TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...6 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG NORTH FACING SLOPES. * IMPACTS...AREA ROADWAYS WILL BE SLICK AND SNOW COVERED. MOTORISTS ARE ADVISED TO USE CAUTION AND ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE AND NOTIFY FRIENDS AND RELATIVES OF YOUR TRAVEL INTENTIONS PRIOR TO VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ JAMSKI
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 26, 10:31 AM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 26, 10:31 AM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 AM MST SUN JAN 26 2014
.UPDATE...
ISSUED AT 944 AM MST SUN JAN 26 2014
12Z MODELS ARE JUST UPDATING THIS MORNING AND THERE IS SOME
UNCERTAINTY TO THE SHORT TERM FORECAST TONIGHT THROUGH MONDAY.
THIS UNCERTAINTY IS TYPICAL OF ARCTIC COLD FRONTS WHERE AVAILABLE
MOISTURE AND DYNAMICS ARE USUALLY MARGINAL...AND ONLY A SLIGHT
CHANGE RESULTS IN A DIFFERENCE BETWEEN A DUSTING OF SNOW OR 5 TO
6 INCHES.
12Z NAM SHOWS THE COLD FRONT RAPIDLY PUSHING ACROSS THE AREA AND
INTO COLORADO AS EARLY AS MIDNIGHT...AND PROGRESS THE BOUNDARY
FURTHER SOUTH WITH RELATIVELY LITTLE SNOW ACROSS SOUTHEAST
WYOMING. THE 12Z GFS AND THE GEM ARE MORE AGGRESSIVE...SHOWING THE
FRONT STALLING AS ANOTHER SECONDARY DISTURBANCE ALOFT MOVES
ACROSS WYOMING...RESULTING IN MORE WARM AIR ADVECTION...MOISTURE
AND DYNAMIC LIFT FOR A LONGER PERIOD OF TIME. IN FACT...THE GFS
SHOWS CONSIDERABLY MORE WIDESPREAD LIFT ACROSS SOUTHEAST WYOMING
WITH QPF VALUES AROUND A THIRD OF AN INCH. THE 00Z ECMWF IS IN
BETWEEN THESE TWO SOLUTIONS BUT THE 12Z HAS NOT UPDATED YET.
TRICKY FORECAST TONIGHT...BUT WILL GO WITH THE PREVIOUS FORECAST
OF 1 TO 3 INCHES FOR NOW...AND 3 TO 6 INCHES FOR THE MOUNTAINS.
HOWEVER...WINDS HAVE BEEN HIGHER THAN PREVIOUSLY FORECAST WITH
HEAVY SNOW BEING REPORTED JUST NORTH OF GILLETTE BEHIND THE FRONT.
THERE IS SOME CONCERN THAT SNOWFALL AMOUNTS WILL BE HIGHER ALONG
THE I80 AND I25 CORRIDORS NEAR AND WEST OF THE LARAMIE RANGE
TONIGHT WITH SNOW LINGERING WELL INTO MONDAY. HIGHEST SNOW AMOUNTS
APPEAR TO BE NEAR THE COLORADO BORDER.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 357 AM MST SUN JAN 26 2014
MORNING WATER VAPOR IMAGERY TRACKING TWO DISTINCT AND WELL-
DEFINED ALBERTA CLIPPERS DIVING SOUTHEAST WITHIN NORTHWEST FLOW.
THE LEADING SHORTWAVE CURRENTLY MOVING THRU THE DAKOTAS HAS NOT
HAD MUCH NOTICEABLE IMPACT ON THE CWFA THUS FAR. THE MAIN FOCUS
WILL BE THE TRAILING SYSTEM WHICH WAS AMPLIFYING ACROSS SRN CANADA
THIS MORNING. THE SFC FRONT ASSOCIATED WITH THE STRONGER SECONDARY
SHORTWAVE WAS JUST BEGINNING TO ENTER NRN MONTANA AS OF 10Z. THIS
FTR WILL ACCELERATE AND RACE SOUTH INTO THE CWA BY EARLY THIS
AFTERNOON. ITS INITIAL IMPACT WILL BE FELT IN THE WAY OF STRONG
NORTH/NORTHWEST WINDS IN ITS WAKE. MODELS PROG THE STRONGEST
RIBBON OF WINDS TO FALL EITHER SIDE OF A LUSK TO SIDNEY LINE.
GUSTS TO NEAR 50 MPH ARE EXPECTED THIS AFTERNOON...ESPECIALLY
ALONG EXPOSED RIDGE-TOPS WITHIN THE PINE RIDGE. AS A RESULT...HAVE
HOISTED A WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE IN
EFFECT FROM 9 AM THROUGH 9 PM. THE OTHER FOCUS WILL THIS SYSTEM
WILL BE A PERIOD OF LIGHT SNOW BEGINNING AS EARLY AS MIDDAY TODAY
ACROSS NORTHERN ZONES. THIS AREA OF SNOW WILL SPREAD SOUTH ALONG
THE FRONT BY SUNSET. FRONTAL FORCING ALONG WITH OROGRAPHIC
ENHANCEMENT WILL COMBINE WITH THE FAVORABLY DIVERGENT AREA OF THE
RRQ OF A 150 KNOT H3 JET. THE BEST PERIOD OF SNOW WILL LIKELY HOLD
OFF UNTIL THE EVENING AND OVERNIGHT HOURS. ACCUMULATIONS WILL
REMAIN LIGHT...WITH GENERALLY 1 TO 3 INCHES AT ELEVATIONS ABOVE
5000 FEET. AREAS ABOVE 8000 FEET MAY SEE 3 TO 6 INCHES OF NEW SNOW
FROM THIS SYSTEM. IN EITHER CASE...DO NOT ANTICIPATE THE NEED FOR
ANY WINTER HIGHLIGHTS. SNOW WILL LIKELY LINGER FOR A TIME ON
MONDAY...BEFORE DISSIPATING ON MONDAY AFTERNOON. HEIGHTS RISE
RAPIDLY FOR TUESDAY NIGHT AND WEDNESDAY AS FLOW BEGINS TO TURN
MORE ZONAL. THIS WILL INDUCE A DEVELOPING LEE-SIDE PRESSURE TROUGH
AND RESULTANT TIGHTENING GRADIENT OVER THE WIND CORRIDOR. SUSPECT
WINDS WILL BE TRENDING UPWARD...BUT STILL BELOW HIGH WIND CRITERIA
BY TUESDAY NIGHT.
THE OTHER STORY WITH THIS EVENT WILL BE THE RETURN TO COLD
TEMPERATURES. ALTHOUGH TEMPERATURES WILL BE COOLER TODAY WITH
HIGHS IN THE 30S AND 40S...MONDAY WILL RETURN TO MUCH COLDER
BEHIND THE COLD FRONTAL PASSAGE. H7 PROGS OF -20C TO -24C WILL
ONLY YIELD HIGHS MOSTLY IN THE SINGLE DIGITS AND TEENS. CLEARING
SKIES AND A FRESH SNOWPACK WILL MAKE MONDAY NIGHT THE COLDEST
NIGHT WITH MOST PLACES BELOW ZERO. WOULD NOT BE SURPRISED IF
FORECAST LOWS STILL ARE NOT COLD ENOUGH MONDAY NIGHT. TEMPERATURES
REBOUND QUICKLY INTO THE 20S ON TUESDAY AS HEIGHTS RISE.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 357 AM MST SUN JAN 26 2014
THE MODELS SUGGEST PERIODS OF UNSETTLED WEATHER COULD BE IN STORE
FOR THE EXTENDED PERIOD. MOIST NORTHWESTERLY FLOW ALOFT WILL RESULT
IN INCREASING CHANCES OF OROGRAPHIC SNOW OVER THE SIERRA MADRE AND
SNOWY RANGES ON WEDNESDAY. COULD BE VERY WINDY ACROSS THE WIND
PRONE AREAS AS THE GFS SHOWS 700MB WEST WINDS OF AROUND 50 KTS.
FROPA OCCURS ON WED NIGHT WITH SNOW CHANCES SPREADING OVER THE
PLAINS. AT THIS TIME ACCUMULATIONS APPEAR LIGHT OUTSIDE OF THE
MTNS. MODEL SPREAD BETWEEN THE GFS AND ECMWF BEGINS TO DEVELOP BY
THURSDAY AND REALLY CONTINUES INTO THE WEEKEND. THE ECMWF HAS
WIDESPREAD QPF ACROSS THE REGION ON THURS WITH THE FRONT WELL SOUTH
OF THE CWA AND ISENTROPIC ASCENT CONTINUING. THE GFS HAS LARGELY
WESTERLY DOWNSLOPE FLOW. FLOW ALOFT BECOMES MORE ZONAL BY FRI AND
SAT WITH A SERIES OF SHORTWAVES MOVING THROUGH. FORCING FOR PRECIP
WILL BE NORTH OF A BOUNDARY THAT THE MODELS GENERALLY HAVE DRAPED
ACROSS THE NORTHERN ZONES. WITH DIFFERENCES ON SHORTWAVE TIMING IN
ADDITION TO THE LOCATION OF THE BOUNDARY...JUST WENT WITH SLIGHT
CHANCE TO LOW END CHANCE POPS FROM THURS THROUGH SAT. TEMPS WILL BE
WARMEST ON WED...HOWEVER IT DOES NOT LOOK LIKE IT WILL BE TOO COLD
AT ANY TIME DURING THE EXTENDED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1024 AM MST SUN JAN 26 2014
WYOMING TAFS...MOUNTAINS MOSTLY OBSCURED. STRONG COLD FRONT MOVES
SOUTH ACROSS THE REGION THIS AFTERNOON WITH WINDS BECOMING NORTH
AND INCREASING WITH GUSTS UP TO 35 KNOTS. CEILINGS AND
VISIBILITIES LOWERING TO IFR BY THIS EVENING IN FOG...LOW CLOUDS
AND SNOW...THEN BECOMING VFR AND MVFR AFTER 08Z TONIGHT. WINDS
DECREASING IN SPEED THIS EVENING.
NEBRASKA TAFS...STRONG COLD FRONT MOVES SOUTH ACROSS THE
AERODROMES THIS AFTERNOON WITH WIND GUSTS BECOMING NORTH AT 45 TO
50 KNOTS THROUGH 01Z OR 02Z...THEN WINDS AND WIND GUSTS GRADUALLY
DECREASING. MVFR PREVAILED THROUGH 02Z TONIGHT...THEN BECOMING VFR
BY DAWN.
&&
.FIRE WEATHER...
ISSUED AT 357 AM MST SUN JAN 26 2014
A STRONG COLD FRONT WILL USHER IN A RETURN TO COLDER TEMPERATURES
ALONG WITH BRINGING A PERIOD OF LIGHT SNOW TO MUCH OF THE
DISTRICT LATER TONIGHT THROUGH EARLY MONDAY. GENERALLY EXPECT 1 TO
3 INCHES ABOVE 5000 FEET...WITH UPWARDS OF 3 TO 6 INCHES ABOVE
8000 FEET. WINDY AND WARMER RETURNS BY THE MIDDLE OF THE WEEK WITH
PERHAPS MORE UNSETTLED BY WEEKS END.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR NEZ002-003-019>021-
054-055-095-096.
&&
UPDATE...TJT
SHORT TERM...HAHN
LONG TERM...FINCH
AVIATION...RUBIN
FIRE WEATHER...HAHNHazardous weather outlook, Jan 26, 6:41 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 641 AM MST SUN JAN 26 2014 WYZ101>119-271345- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 641 AM MST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH ACROSS THE AREA THIS AFTERNOON AND EVENING. LIGHT ACCUMULATING SNOW WILL BE POSSIBLE THIS AFTERNOON THROUGH MONDAY MORNING. ACCUMULATIONS WILL GENERALLY BE LESS THAN 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING ON TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-271345- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 641 AM MST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWESTERLY WINDS WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE PANHANDLE THIS AFTERNOON AND CONTINUE INTO THE EVENING. A WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Local storm report, Jan 26, 10:10 AM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/26/2014 M56 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
0950 AM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
01/26/2014 M57 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH
&&
BCHAPMANLocal storm report, Jan 26, 10:44 AM MST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 AM MST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND GST PUMPKIN VINE 41.05N 105.46W
01/26/2014 M61 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 44 MPH.
1032 AM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
01/26/2014 M58 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 48 MPH.
&&
BCHAPMANLocal storm report, Jan 26, 11:14 AM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1114 AM MST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
01/26/2014 M52 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
1102 AM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
01/26/2014 M52 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 43 MPH.
1101 AM NON-TSTM WND GST 23 W CHEYENNE 41.14N 105.23W
01/26/2014 M50 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH.
&&
BCHAPMANLocal storm report, Jan 26, 12:15 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1215 PM MST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST WHITAKER 41.41N 104.87W
01/26/2014 M52 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
1201 PM NON-TSTM WND GST 13 NNE CENTENNIAL 41.47N 106.01W
01/26/2014 M52 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
&&
BCHAPMANLocal storm report, Jan 26, 1:20 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM NON-TSTM WND GST 12 SSE HORSE CREEK 41.25N 105.09W
01/26/2014 M71 MPH LARAMIE WY PUBLIC
&&
RUBINLocal storm report, Jan 26, 1:42 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
142 PM MST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
01/26/2014 M58 MPH LARAMIE WY PUBLIC
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:07 AM MST | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 18 hr |
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.